MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13539
Medical Device Problem Codes Material Separation (1562); Uncoiled (1659)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a carotid stenting procedure, the flexor shuttle tibial guiding sheath was removed over a wire without a dilator and became completely uncoiled.The sheath separated in half with the coiling exposed.The distal portion of the sheath remained within the abdominal aorta and iliac, and was required to be surgically removed.It was noted that the patient's vessels were likely calcified.Access was gained from the patient's groin; a wire guide was utilized through the sheath during the event.The following devices (unspecified manufacturer) were also inserted into the lumen of the sheath prior to removal: stents, balloon, and possibly a carotid filter.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the sheath tubing was separated into 3 segments.Altogether, the measured length of the returned tubing was 54.5 cm.The most distal portion of the device was not returned.The first segment (proximal) measured 39.5 cm in length, and the second segment measured 15.0 cm in length.Exposed coil was exiting the second segment.Pieces of separated sheath liner were found to be embedded within the exposed coil.The proximal tubing segment contained multiple kinks/flattened portions of tubing, and appeared to be stretched.The second tubing segment also had flattened portions of tubing, and appeared to be stretched.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Additional Manufacturer Narrative
Device evaluation begun, but is not yet complete.Additional information per voluntary sus report mw5075332 received 12mar2018: initial report also sent to fda?: reported to fda.Per sus report mw5075332, "patient underwent a carotid artery angioplasty in 2018 in emergency room (er).As sheath was being removed from groin it detached from itself and attempts to remove it were unsuccessful.Vascular surgery consulted and patient went to operating room for removal of sheath." this report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.(b)(4).
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: d1, d4, g5, h4.This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7282749
Report Number1820334-2018-00535
Device Sequence Number18865772
Product Code DYB
UDI-Device Identifier00827002135390
UDI-Public(01)00827002135390(17)200109(10)7571368
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2020
Device Model NumberG13539
Device Catalogue NumberKSAW-6.0-38-80-RB-SHTL-HC
Device Lot Number7571368
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/13/2018
Supplement Date Received by Manufacturer03/12/2018
03/23/2018
03/24/2020
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date03/19/2018
04/17/2018
03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;